Alert archive / Mississippi / River Flood Warnings in 2017

River Flood Warning 89, NWS New Orleans, LA

August 6, 2017Harrison County, Mississippi

NWS New Orleans, LA issued this river flood warning at Aug 6, 2017, 3:54 PM CDT for Harrison County, Mississippi. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Aug 6, 2017, 3:54 PM CDT (20:54 UTC)
Expired
Aug 7, 2017, 3:54 PM CDT
In force
24 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Harrison County, MS

The radar

The Mobile radar (KMOB), 92 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Biloxi River near Wortham (BLWM6).

Action stage
16 ft
Minor stage
16 ft
Moderate stage
18 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02481000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

162 
WGUS44 KLIX 062054
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans/Baton Rouge, LA
354 PM CDT Sun Aug 6 2017

...The National Weather Service in New Orleans Baton Rouge has issued
a flood warning for the following rivers in Mississippi... 

  Biloxi River Near Wortham affecting Harrison County
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 24 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.



Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!



A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

MSC047-080254-
/O.NEW.KLIX.FL.W.0089.170806T2054Z-000000T0000Z/
/BLWM6.1.ER.170806T1913Z.170806T2000Z.000000T0000Z.NO/
354 PM CDT Sun Aug 6 2017

The National Weather Service in New Orleans/Baton Rouge has issued a 

* Flood Warning for 
  The Biloxi River Near Wortham.
* until further notice.
* At  3:00 PM Sunday the stage was 16.6 feet.
* Flood stage is 16.0 feet.
* Impact...At 16.0 feet...Palmer Creek and West Wortham Roads will be 
  under water and driving will be hazardous.

&&
 
LAT...LON 3078 8927 3077 8930 3060 8920 3055 8911 3057 8911 3070 8915

&&

LAT...LON 3078 8927 3077 8930 3060 8920 3055 8911 3057 8911 3070 8915






$$
2 follow-up statements
991 
WGUS84 KLIX 070104
FLSLIX
Flood Statement
National Weather Service New Orleans/Baton Rouge, LA
804 PM CDT Sun Aug 6 2017

...The flood warning continues for the following rivers in 
Mississippi...
 
  Biloxi River Near Lyman affecting Harrison County 
...The flood warning continues for the following rivers in 
Mississippi...

  Biloxi River Near Wortham affecting Harrison County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 24 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

MSC047-080704-
/O.CON.KLIX.FL.W.0089.000000T0000Z-000000T0000Z/
/BLWM6.1.ER.170806T1913Z.170806T2200Z.000000T0000Z.NO/
804 PM CDT Sun Aug 6 2017

The Flood Warning continues for
  The Biloxi River Near Wortham.
* until further notice.
* At  7:00 PM Sunday the stage was 17.1 feet.
* Flood stage is 16.0 feet.
* Impact...At 16.0 feet...Palmer Creek and West Wortham Roads will be 
  under water and driving will be hazardous.

&&

LAT...LON 3078 8927 3077 8930 3060 8920 3055 8911 3057 8911 3070 8915






$$

MSC047-080703-
/O.EXT.KLIX.FL.W.0088.000000T0000Z-170808T1117Z/
/LYMM6.1.ER.170806T2301Z.170807T1200Z.170808T0517Z.NO/
804 PM CDT Sun Aug 6 2017

The Flood Warning continues for
  The Biloxi River Near Lyman.
* until Tuesday morning.
* At  7:45 PM Sunday the stage was 13.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will continue rising to near 15.0 feet by 
  tomorrow morning. The river will fall below flood stage early 
  Tuesday morning.
* Impact...At 14.0 feet...At 14 feet homes on lower Fisherman Trail 
  will begin to flood and lower River Road will be impassable. 
  Driving on Loraine Road will be hazardous due to the high water.
* Impact...At 13.0 feet...Loraine Road will begin to flood at 13 feet 
  making driving hazardous. River Road near Three Rivers Road bridge 
  will begin to flood.
* Impact...At 12.0 feet...River Road near Three Rivers Road bridge 
  will begin to flood.
* Impact...At 9.0 feet...The river will be bankfull at the Three 
  Rivers Road bridge.

&&

LAT...LON 3055 8912 3055 8917 3048 8914 3048 8909






$$
866 
WGUS84 KLIX 070804
FLSLIX
Flood Statement
National Weather Service New Orleans/Baton Rouge, LA
304 AM CDT Mon Aug 7 2017

...The flood warning is cancelled for the following rivers in 
Mississippi...
 
  Biloxi River Near Wortham affecting Harrison County
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 24 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

MSC047-070834-
/O.CAN.KLIX.FL.W.0089.000000T0000Z-170807T0804Z/
/BLWM6.1.ER.170806T1913Z.170806T2200Z.170807T0210Z.NO/
304 AM CDT Mon Aug 7 2017

The Flood Warning is cancelled for
  The Biloxi River Near Wortham.
* At  2:00 AM Monday the stage was 12.0 feet.
* Flood stage is 16.0 feet.

&&

LAT...LON 3078 8927 3077 8930 3060 8920 3055 8911 3057 8911 3070 8915

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Aug 6, 3:13 PM CDT, 41 minutes earlier.

Area forecast discussion, Aug 6, 3:13 PM CDT, 41 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
313 PM CDT Sun Aug 6 2017

.DISCUSSION...
The main forecast concern will continue to be the scattered to
numerous showers and thunderstorms that will plague the region
through the forecast period. However, the coverage is expected to
decrease somewhat in time across some areas. In general, a broad
mid level trough will continue to influence the Gulf Coast states
during the week, but upper level ridging will also increase
across the northern Gulf of Mexico during the period. This
feature, along with drier air working into the southern sections
of the forecast area, should result in less coverage across about
the southern half of the forecast area by Tuesday. This
pattern will continue through at least the end of the work week.
A potential tropical system may track across the southwest Gulf
mid week, but this system will have no direct impact on the local
area. High temperatures will run near to a bit below normal
during the period. 11

&&

.AVIATION...
Isolated to scattered showers and storms will affect mainly the
northern terminals over the next few hours and have included tempo
groups for the most likely timing. For southern terminals, most
guidance suggests little to no impact through the remainder of the
afternoon. Convection will dissipate after sunset, with some
potential for restricted cigs late tonight. Additional showers and
storms may impact the terminals Monday, but most likely timing is
beyond the current TAF period. 95

&&

.MARINE...
Overall, a prevailing onshore flow regime averaging around 10
knots will be in place through the entire forecast period.
Significant wave heights should generally range from 1 to 2 feet
in the lakes and sounds to 2 to 4 feet in the open Gulf waters.
However, one caveat to the seas forecast will be the potential
development of a tropical system in the southwest Gulf or Bay of
Campeche Tuesday into Wednesday. If this system forms, a swell
train could move into the open Gulf waters for mid-week resulting
in higher overall seas. 32/95

&&

.DECISION SUPPORT...
DSS code: Green.
Deployed: None.
Activation: None.
Activities: None.

Decision Support Services (DSS) Code Legend
Green  = No weather impacts that require action.
Blue   = Long-fused watch, warning, or advisory in effect or high
visibility event.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby
tropical events; HazMat or other large episodes.
Red    = Full engagement for Moderate risk of severe and/or
direct tropical threats; Events of National Significance.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  74  88  73  88 /  20  70  40  60
BTR  75  89  75  89 /  20  70  40  50
ASD  74  90  75  89 /  20  50  30  40
MSY  77  89  77  89 /  20  40  30  40
GPT  78  88  78  88 /  20  40  30  40
PQL  75  88  76  88 /  30  30  20  40

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&
Hazardous weather outlook, Aug 6, 11:01 AM CDT, 4 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
1101 AM CDT Sun Aug 6 2017

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-070000-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
1101 AM CDT Sun Aug 6 2017

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...This afternoon and Tonight

Scattered to numerous showers and thunderstorms are expected today.
Locally heavy rainfall will be possible with some of the storms
which could result in the ponding of water on some roadways and
flooding in low lying and poor drainage areas. A few of these
thunderstorms may also become strong and produce frequent lightning
strikes and gusty winds.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Scattered to numerous showers and thunderstorms are expected each
day during the period. A few of these storms could become strong and
produce gusty winds, frequent lightning and locally heavy rainfall
that could produce localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Aug 6, 10:50 AM CDT, 5 hours 4 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1050 AM CDT SUN AUG 6 2017

MSZ081-061645-
Harrison MS-
1050 AM CDT SUN AUG 6 2017

...THUNDERSTORM PRODUCING HEAVY RAINFALL OVER SOUTHERN HARRISON
COUNTY...

At 1047 AM CDT, National Weather Service meteorologists were
monitoring a strong thunderstorm near Long Beach, moving northeast
at 5 mph.

This storm could produce 1 to 2 inches of rain in a relatively short
period, resulting in localized street flooding.

Locations impacted include...
Gulfport, Long Beach and Gulfport Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Heavy rainfall can also significantly reduce visibility along area
roadways, including Interstate 10. Motorists in the area should be
prepared for sudden and drastic drops in visibility.

Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3037 8908 3036 8909 3036 8910 3034 8915
      3034 8916 3031 8924 3046 8926 3048 8904
      3038 8901
TIME...MOT...LOC 1547Z 242DEG 5KT 3038 8919

95/DM
Special weather statement, Aug 6, 11:22 AM CDT, 4 hours 32 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1122 AM CDT SUN AUG 6 2017

LAZ040-061700-
St. Tammany LA-
1122 AM CDT SUN AUG 6 2017

...THUNDERSTORMS PRODUCING HEAVY RAINFALL OVER ST. TAMMANY PARISH...

At 1119 AM CDT, National Weather Service meteorologists were
monitoring strong thunderstormS near Abita Springs, or 7 miles
northeast of Covington, moving east at 15 mph.

These storms could produce 1 to 2 inches of rain in a relatively
short period, resulting in localized street flooding.

Locations impacted include...
Covington, Abita Springs, Sun and Bush.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Heavy rainfall can also significantly reduce visibility along area
roadways, including Interstate 12. Motorists in the area should be
prepared for sudden and drastic drops in visibility.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3066 9000 3067 8985 3065 8982 3062 8983
      3057 8981 3056 8979 3056 8980 3055 8980
      3047 8989 3041 9002 3045 9013 3068 9015
      3068 9007
TIME...MOT...LOC 1619Z 268DEG 13KT 3055 9000

95/DM
Special weather statement, Aug 6, 12:22 PM CDT, 3 hours 32 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1222 PM CDT SUN AUG 6 2017

LAZ036-047-048-050-061800-
Livingston-East Feliciana-West Baton Rouge-East Baton Rouge-
1222 PM CDT SUN AUG 6 2017

...A STRONG THUNDERSTORM WILL AFFECT WEST BATON ROUGE...NORTHWESTERN
LIVINGSTON...SOUTH CENTRAL EAST FELICIANA AND NORTHERN EAST BATON
ROUGE PARISHES...

At 1220 PM CDT, strong thunderstorms were located near Erwinville,
or 8 miles northwest of Port Allen, moving northeast at 30 mph.

These storms could produce 1 to 2 inches of rain in a relatively
short period, resulting in localized street flooding.

Locations impacted include...
Baton Rouge, Zachary, Baker, Port Allen, Slaughter, Pride, Merrydale,
Erwinville, Watson, Brownfields, Greenwell Spring and Baton Rouge
Airport.

LAT...LON 3051 9141 3054 9141 3057 9140 3057 9137
      3059 9137 3062 9134 3082 9103 3067 9089
      3065 9091 3065 9088 3061 9084 3039 9134
      3051 9143
TIME...MOT...LOC 1720Z 237DEG 24KT 3051 9133

11
Special weather statement, Aug 6, 1:53 PM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service New Orleans LA
153 PM CDT SUN AUG 6 2017

MSZ069-070-061930-
Pike MS-Amite MS-
153 PM CDT SUN AUG 6 2017

...STRONG THUNDERSTORMS AFFECTING AMITE AND PIKE COUNTIES IN
SOUTHERN MISSISSIPPI...

At 150 PM CDT, National Weather Service meteorologists were
monitoring strong thunderstorms across Amite and Pike counties,
moving northeast at 30 mph.

The main threats from these storms will be frequent lightning,
locally heavy rainfall, and gusty winds to around 30 mph.

Locations impacted include...
Mccomb, Liberty, Magnolia, Summit, Smithdale and Mccomb Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Heavy rainfall will also reduce visibility along area roadways,
including Interstate 55. Motorists in the area should be prepared
for sudden and drastic drops in visibility.

Frequent cloud to ground lightning is also occurring with these
storms. Lightning can strike 10 miles away from a thunderstorm. Seek
a safe shelter inside a building or vehicle.

&&

LAT...LON 3110 9026 3103 9063 3103 9091 3134 9094
      3135 9089 3135 9026
TIME...MOT...LOC 1850Z 229DEG 27KT 3116 9065

95/DM
Local storm report, Aug 6, 3:16 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
316 PM CDT SUN AUG 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     FLASH FLOOD      2 NE SAUCIER            30.66N 89.11W
08/06/2017                   HARRISON           MS   EMERGENCY MNGR

            BROADUS RD AND CLARK RD WASHED OUT BY FLASH FLOODING.
            EMERGENCY MANAGER MEASURED 5.78 INCHES OF RAIN NEARBY.
            TIME ESTIMATED.

&&

DMANNING

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 9:14 AM CDTFlash Flood WarningLIXHarrison3 hr
Aug 6, 10:50 AM CDTSpecial Weather StatementLIXHarrison55 min
Aug 6, 11:16 AM CDTAreal Flood AdvisoryLIXHarrison119 min
Aug 6, 1:53 PM CDTSpecial Weather StatementLIXAmite, Pike37 min
Aug 6, 2:54 PM CDTRiver Flood WarningLIXHarrison42 hr

Nearby

River Flood Warnings in Mississippi, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.